zbMATH — the first resource for mathematics

On complex geodesics of balanced convex domains. (English) Zbl 0619.32015
Let E be a complex, locally convex, Hausdorff vector space and let D be a domain in E. A complex geodesic of D is a holomorphic map of the open unit disc \(\Delta\) of \({\mathbb{C}}\) into D which is an isometry with respect to the Carathéodory (or Kobayashi) pseudo-distances of \(\Delta\) and D. [See, e.g., E. Vesentini, Complex Geodesics, Compos. Math. 44, 375- 394 (1981; Zbl 0488.30015)].
In this paper, questions of non-uniqueness for complex geodesics of a balanced convex domain D are investigated. The results obtained establish a precise relationship between the shape of the boundary of D at a point y and the structure of the family of complex geodesics ”near” \(\xi\mapsto \xi y\). Moreover, a complete description of all the complex geodesics is given for the open unit ball of the space C(X) of all complex valued continuous functions on a compact Hausdorff space X.

32F45 Invariant metrics and pseudodistances in several complex variables
46E25 Rings and algebras of continuous, differentiable or analytic functions
Full Text: DOI
[1] Ahlfors, L. V., Conformal Invariance. Topics in Geometric Functions Theory (1973), New York: McGraw-Hill, New York · Zbl 0272.30012
[2] S.Dineen - R. M.Timoney - J.-P.Vigué,Pseudodistances Invariantes sur les Domains d’un Espace Localement Convexe, to appear. · Zbl 0603.46052
[3] Franzoni, T.; Vesentini, E., Holomorphic Maps and Invariant Distances (1980), Amsterdam: North Holland, Amsterdam · Zbl 0447.46040
[4] Lempert, L., La Métrique de Kobayashi et la Representation des Domaines sur la Boule, Bull. Soc. Math. France, 109, 427-474 (1981) · Zbl 0492.32025
[5] Noverraz, P., Pseudo-Convexité, Convexité Polynomiale et Domaines d’Holomorphie en Dimension Infinie (1973), Amsterdam: North-Holland, Amsterdam · Zbl 0251.46049
[6] H.Royden - P.-M.Wong,Carathéodory and Kobayashi Metric on Convex Domains, to appear.
[7] Vesentini, E., Variations on a Theme of Carathéodory, Ann. Scuola Norm. Sup. Pisa, 7, 39-68 (1979) · Zbl 0413.46039
[8] Vesentini, E., Complex Geodesics, Compositio Mathematica, 44, 375-394 (1981) · Zbl 0488.30015
[9] Vesentini, E., Invariant Distances and Invariant Differential Metrics in Locally Convex Spaces, Proc. Stefan Banach International Mathematical Center, 8, 493-512 (1982)
[10] Vesentini, E., Complex Geodesics and Holomorphic Maps, Symposia Mathematica, 26, 211-230 (1982)
[11] Vigué, J.-P., Caractérisation des Automorphismes Analytiques d’un Domain Convexe Borné, C. R. Acad. Sci. Paris, 299, 101-105 (1984) · Zbl 0589.32042
[12] Vigué, J.-P., Geodesiques Complexes et Points Fixes d’Applications Holomorphes, Adv. in Math., 52, 241-247 (1984) · Zbl 0555.32015
[13] J.-P.Vigué,Points Fixes d’Applications Holomorphes dans un Domain Borné Convexe de Cn, Trans. Amer. Math. Soc., to appear.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.